Alert archive / Mississippi / River Flood Advisories in 2021

River Flood Advisory 10, NWS Jackson, MS

June 20, 2021Noxubee County, Mississippi

NWS Jackson, MS issued this river flood advisory at Jun 20, 2021, 7:53 PM CDT for Noxubee County, Mississippi. It was in force for 9 min.

The area

The outline as issued.

The facts

Issued
Jun 20, 2021, 7:53 PM CDT (00:53 UTC)
Expired
Jun 20, 2021, 8:02 PM CDT
In force
9 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Noxubee County, MS

The radar

The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Noxubee River at Macon (MCNM6). The gauge peaked at 25.65 ft at Jun 20, 2021, 1:00 PM CDT.

actionminormoderate2025303506/2106/22
Action stage
27 ft
Minor stage
28 ft
Moderate stage
35 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02448000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

787 
WGUS84 KJAN 210053 RRA
FLSJAN

Flood Advisory
National Weather Service Jackson MS
753 PM CDT Sun Jun 20 2021

...The National Weather Service in Jackson has issued a Flood 
Advisory for the following rivers in Mississippi...

  Noxubee River At Macon affecting Noxubee County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Forecast includes rainfall on the ground and 24 hours of additional 
rainfall.

Additional information is available at 
www.water.weather.gov/ahps2/index.php?wfo=JAN

The next statement will be issued Monday morning at 800 AM CDT.

&&


MSC103-211300-
/O.NEW.KJAN.FL.Y.0010.210621T0053Z-210622T0600Z/
/MCNM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
753 PM CDT Sun Jun 20 2021

The National Weather Service in Jackson has issued a

* Flood Advisory for
  the Noxubee River At Macon.
* From this evening to late Monday night.
* At 7:00 PM CDT Sunday the stage was 25.5 feet.
* Action stage is 25.0 feet.
* Flood stage is 26.0 feet.
* Forecast...The river will rise to 25.6 feet just after midnight 
  tonight. It will then fall to 20.4 feet and begin rising again 
  Tuesday morning. It will rise to 20.7 feet early Wednesday 
  morning. It will then fall again and remain below flood stage.
* Impact...At 26.0 feet, Low land near the river is flooded.

&&


             Fld   Observed           Forecasts (7 pm CDT)     
Location     Stg   Stg   Day/Time     Mon   Tue   Wed          

Noxubee River
Macon        26.0  25.5  Sun 7 pm CDT 21.7  20.7  18.6         





&&

LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
      3313 8855 3304 8845

$$

27
1 follow-up statement
167 
WGUS84 KJAN 210102
FLSJAN

Flood Advisory
National Weather Service Jackson MS
802 PM CDT Sun Jun 20 2021

...The Flood Advisory is cancelled for the following rivers in 
Mississippi...

  Noxubee River At Macon affecting Noxubee County.

MSC103-210215-
/O.CAN.KJAN.FL.Y.0010.000000T0000Z-210621T0102Z/
/MCNM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
802 PM CDT Sun Jun 20 2021

...The Flood Advisory for the Noxubee River At Macon has been 
cancelled...

The Flood Advisory is cancelled for
  the Noxubee River At Macon.
* At 7:00 PM CDT Sunday the stage was 25.5 feet.
* Flood stage is 26.0 feet.
* Forecast...The river will rise to 25.6 feet just after midnight 
  tonight, and then begin falling.

&&


             Fld   Observed           Forecasts (7 pm CDT)     
Location     Stg   Stg   Day/Time     Mon   Tue   Wed          

Noxubee River
Macon        26.0  25.5  Sun 7 pm CDT 21.7  20.7  18.6         





&&

LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
      3313 8855 3304 8845

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood advisory went out at Jun 20, 6:31 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 20, 6:31 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
631 PM CDT Sun Jun 20 2021

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:

VFR conditions will continue into the evening hours with only a
few isolated showers nudging into southern portions of the area.
This activity will quickly dissipate after sunset, however, a
fairly widespread MVFR stratus deck is expected to build in
through the overnight hours into the early morning. This will
result in reductions in ceilings at most terminals. Heading into
tomorrow, scattered to numerous showers and thunderstorms are
expected across the area with VCTS advertised at all terminals.
Brief reductions in both ceiling and visibility can be expected
with any showers and storms. /TW/

&&

.DISCUSSION...
Through Monday night: It has been a warm and mostly dry afternoon
across the region thus far. Heat indices have been in the 100F to
105F range at times, especially in areas farther west. A few
showers have developed along a northward advancing boundary into
south MS. Through the early evening, isolated to scattered
activity will be possible in the south as deeper moisture surges
northward, but this should mostly taper quickly with the loss of
daytime heating.

A deepening mid/upper trough will bring a cold front toward the
region Monday, reaching our Delta counties during the evening.
Well ahead of the front, scattered to numerous showers and storms
will be possible through the day in the increasingly moist and
unstable airmass that will be over much of the area. A few of
these storms, if they align favorably with the 20-25 kt
southwesterly 0-1 km bulk shear vectors, may produce gusty winds
during the afternoon. Then a second regime of convective activity
is expected to occur just along the front which will slowly nudge
southeastward into the area overnight. Isolated severe potential
is possible in line segments along the front, mainly in our NW
counties/parishes earlier in the evening when there is still
greater instability available. At this point, marginal deep layer
shear and potential for low level to shear to be somewhat boundary
parallel appear to preclude a more notable severe weather threat.

In addition, localized flash flooding will be possible given the
deep layer moisture pooling ahead of the front with PW forecast to
surpass 2" (around the 90th percentile of model climatology with
moisture transport in a similar range), particularly in those
areas of the Delta that remain quite soggy from previous flooding.
We will continue to highlight these two hazards in the
HWO/graphics. /DL/

Tuesday through Saturday: Come Tuesday morning our region will be
beneath a broad upper level trough that will be helping a weak
cold front drift through our CWA. The cold front is expected to
still be well northwest of the Natchez Trace at sunrise and a
moist airmass of lower 70 dew points and two inch PWATs will
reside along and ahead of the cold front. This will contribute to
the potential for locally heavy rain across the southern half of
our Tuesday as the cold front drifts toward the Highway 84
corridor. The cold front, associated cloud cover and rain will
help hold temperatures well normal Tuesday with sites in the north
not making it out of the 70s. The upper level trough will
gradually weaken through Wednesday while a 1018mb surface high
shifts east from the Southern Plains to the Tennessee valley. This
should be enough support to push the cold front south of our CWA
but model consensus suggests that the cold front will stall across
our southern zones Tuesday night and remain the focus for
precipitation through Thursday. Afternoon highs will be cooler
than normal again Wednesday but wl see a warming trend from the
west Thursday and Friday as the mid level ridge builds back into
the region. By Friday morning wl have a rather flat mid level
ridge across our region with a surface ridge nosing in from the
east providing return flow back across the CWA. Daytime heating is
expected to lead to at least scattered mainly afternoon and early
evening convection. Saturday into Sunday wl see an upper level
trough try to send another cold front into our CWA. Models differ
on timing but the cold front looks to enter our northwest zones
Sunday morning. Rain chances are expected to increase Saturday and
continue Saturday night ahead of the cold front. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       74  87  69  80 /  10  72  96  69
Meridian      72  86  69  81 /   9  71  94  81
Vicksburg     75  89  69  81 /  12  75  97  56
Hattiesburg   72  84  72  83 /  19  85  87  93
Natchez       73  87  70  81 /  20  79  94  71
Greenville    76  88  65  79 /   2  70  96  21
Greenwood     75  89  65  81 /   4  70  99  34

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

TW/DL/22
Hazardous weather outlook, Jun 20, 1:56 PM CDT, 5 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
156 PM CDT Sun Jun 20 2021

ARZ074-075-LAZ007>009-015-MSZ018-019-034-035-040>042-211900-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Bolivar-Sunflower-Washington-Humphreys-Issaquena-Sharkey-Yazoo-
156 PM CDT Sun Jun 20 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and northwestern portions of central
Mississippi.

.DAY ONE...Tonight and Monday

EXCESSIVE HEAT
THREAT...Limited
TIMING...Through the remainder of this afternoon

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Monday afternoon and evening

FLOODING
THREAT...Limited
TIMING...Monday afternoon and evening

Caution is advised for possible dangerous heat as heat index
values peak near 105 degrees. Heat exhaustion will be possible
with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

Localized flash flooding is possible, particularly in low lying
and urban areas Monday afternoon through evening. Rainfall totals
between one to three inches are expected, with locally higher
amounts possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Isolated severe thunderstorms capable of damaging wind gusts are
possible Monday afternoon through evening.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Localized flash flooding and isolated severe thunderstorms will
remain possible into Monday evening.

(https://www.weather.gov/images/jan/graphicast/2.png)
(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Monday
through Monday night.

MSZ025>030-032-033-036-037-211900-
Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Choctaw-Oktibbeha-
Holmes-Attala-
156 PM CDT Sun Jun 20 2021

This hazardous weather outlook is for portions of central
Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Monday afternoon and evening

FLOODING
THREAT...Limited
TIMING...Monday afternoon and evening

Localized flash flooding is possible, particularly in low lying
and urban areas, Monday afternoon through evening. Rainfall
totals between one to three inches are expected, with locally
higher amounts possible, within a short period of time.

(https://www.weather.gov/images/jan/graphicast/2.png)

Isolated severe thunderstorms capable of damaging wind gusts are
possible Monday afternoon through evening.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Localized flash flooding and isolated severe thunderstorms will
remain possible into Monday evening.

(https://www.weather.gov/images/jan/graphicast/2.png)
(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Monday
through Monday night.

MSZ031-038-039-043>046-049>052-054>058-061-211900-
Lowndes-Winston-Noxubee-Madison MS-Leake-Neshoba-Kemper-Rankin-
Scott-Newton-Lauderdale-Copiah-Simpson-Smith-Jasper-Clarke-
Franklin MS-
156 PM CDT Sun Jun 20 2021

This hazardous weather outlook is for portions of central
Mississippi.

.DAY ONE...Tonight and Monday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

LAZ016-023>026-MSZ047-048-053-059-060-211900-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Warren-Hinds-
Claiborne-Jefferson-Adams-
156 PM CDT Sun Jun 20 2021

This hazardous weather outlook is for portions of northeast
Louisiana and west central Mississippi.

.DAY ONE...Tonight and Monday

EXCESSIVE HEAT
THREAT...Limited
TIMING...Through the remainder of this afternoon

Caution is advised for possible dangerous heat as heat index
values peak near 105 degrees. Heat exhaustion will be possible
with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

MSZ062>066-072>074-211900-
Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
156 PM CDT Sun Jun 20 2021

This hazardous weather outlook is for portions of south central
and southeast Mississippi.

.DAY ONE...Tonight and Monday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Localized flash flooding is possible, particularly in low lying
and urban areas, on Tuesday. Rainfall totals between one to three
inches are expected, with locally higher amounts possible, within
a short period of time.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

DL

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

*EXCESSIVE HEAT*
Extreme...Maximum heat index greater than 110 degrees for 3 or
 more days in a row and/or air temperatures greater than 107
 degrees.
Significant...Maximum heat index greater than 110 degrees
 and/or air temperatures greater than 105 degrees.
Elevated...Maximum heat index 105 to 110 degrees and/or air
 temperatures greater than 103 degrees.
Limited...Maximum heat index near 105 degrees and/or air
 temperatures 100 to 103 degrees.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 3:09 PM CDTSpecial Weather StatementJANNewton36 min
Jun 21, 4:00 PM CDTSpecial Weather StatementJANClarke45 min
Jun 21, 4:02 PM CDTSpecial Weather StatementJANCopiah43 min
Jun 21, 4:31 PM CDTSpecial Weather StatementJANLauderdale44 min
Jun 21, 4:38 PM CDTSpecial Weather StatementJANSimpson52 min
Jun 21, 4:42 PM CDTSpecial Weather StatementJANWashington48 min
Jun 21, 5:10 PM CDTSpecial Weather StatementJANRankin50 min
Jun 21, 5:34 PM CDTSpecial Weather StatementJANIssaquena, Sharkey41 min
Jun 21, 5:39 PM CDTSpecial Weather StatementJANHumphreys51 min
Jun 21, 5:56 PM CDTSpecial Weather StatementJANMadison49 min
Jun 21, 6:07 PM CDTSpecial Weather StatementJANLeake38 min
Jun 21, 6:11 PM CDTSpecial Weather StatementJANHolmes64 min
Jun 21, 6:14 PM CDTSpecial Weather StatementJANYazoo61 min
Jun 21, 6:35 PM CDTSpecial Weather StatementJANSimpson55 min
Jun 21, 6:40 PM CDTSpecial Weather StatementJANCopiah35 min
Jun 21, 6:48 PM CDTSevere Thunderstorm WarningJANHinds, Issaquena, Madison, Warren, Yazoo57 min
Jun 21, 6:55 PM CDTSevere Thunderstorm WarningJANAttala, Holmes47 min

Nearby

River Flood Advisories in Mississippi, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.